Montana, 2011Flood in Montana, June 23 to 24, 2011
June 23 to 24, 2011 · NWS MSO · 1 event in 1 county or zone
Snow melt and rain fall caused street flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Snow melt and rain fall caused street flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before the first event at Jun 23, 2:33 AM MST, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 23, 2:33 AM MST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
333 AM MDT THU JUN 23 2011
.DISCUSSION...A MID LEVEL DISTURBANCE MOVED THROUGH THE NORTHERN
ROCKIES LAST NIGHT CAUSE WIDESPREAD SHOWERS AND THUNDERSTORMS.
BEHIND THIS FEATURE THE ATMOSPHERE WILL REMAIN FAIRLY UNSTABLE
ALLOWING FOR THE DEVELOPMENT OF MORE SHOWERS AND POTENTIALLY
THUNDERSTORMS THIS MORNING. THE MODELS ARE STILL INDICATING A COLD
FRONT SWINGING THROUGH THE NORTHERN ROCKIES LATER TODAY. THIS
FRONT WILL HELP WITH THE DEVELOPMENT OF THUNDERSTORMS. THE
STRONGEST STORMS ARE STILL ANTICIPATED FOR LEMHI COUNTY UP INTO
SOUTHWEST MONTANA. BEHIND THE FRONT GUSTY WESTERLY WINDS WILL MIX
TO THE SURFACE. THESE WINDS COULD CAUSE CHOPPY CONDITIONS ON
FLATHEAD LAKE. AT THIS TIME SUSTAINED WINDS ARE NOT ANTICIPATED TO EXCEED
20 MPH SO A LAKE WIND ADVISORY WILL NOT LIKELY BE NEEDED.
THE SHOWER AND THUNDERSTORM ACTIVITY IS ANTICIPATED TO DIMINISH
THIS EVENING AS THE FRONT MOVES OFF INTO CENTRAL MONTANA AND WE
START LOSING SOLAR HEATING. THE NORTHERN ROCKIES WILL REMAIN UNDER
A WESTERLY FLOW AS A LOW PRESSURE SYSTEM MIGRATES EASTERLY IN
SOUTHERN CANADA. THIS FLOW PATTERN WILL KEEP TEMPERATURES FAIRLY
COOL ON FRIDAY...AROUND 10 DEGREES BELOW NORMAL.
SATURDAY THROUGH WEDNESDAY...A TROUGH OF LOW PRESSURE MOVING ALONG
THE CANADIAN BORDER WILL BRING THE POTENTIAL OF SOME RAINFALL OVER
THE WEEKEND. THE LACK OF MOISTURE WITH THIS SYSTEM WILL LIMIT THE
POTENTIAL FOR RAINFALL. A TROUGH OF LOW PRESSURE DIGGING ALONG THE
WEST COAST WILL HELP TEMPORARILY AMPLIFY A SHORT-LIVED RIDGE OVER
THE NORTHER ROCKIES. THIS RIDGE WILL BREAK DOWN AS THE TROUGH
MOVES INLAND WEDNESDAY OR THURSDAY.
&&
.AVIATION...THE ATMOSPHERE WILL REMAIN FAIRLY UNSTABLE THIS
MORNING AFTER THE PASSAGE OF A MID LEVEL DISTURBANCE. SO A FEW
SHOWERS AND THUNDERSTORMS COULD REDEVELOP. THIS AFTERNOON A COLD
FRONT WILL SWING THROUGH THE NORTHERN ROCKIES. THIS FRONT WILL
ENHANCE THUNDERSTORM DEVELOPMENT ESPECIALLY OVER KBTM AND KSMN. A
FEW OF THESE THUNDERSTORMS COULD BE STRONG. SHOWER AND
THUNDERSTORM ACTIVITY IS ANTICIPATED TO DIMINISH THIS EVENING AS
THE FRONT MOVES INTO CENTRAL MONTANA.
&&
NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW.
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&
SHORT TERM...SMITH
LONG TERM....LOEFFELBEIN
AVIATION...SMITH
In the hours before
Special weather statement, Jun 23, 12:51 AM MST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
151 AM MDT THU JUN 23 2011
MTZ001>003-230830-
FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION-WEST GLACIER/BOB
MARSHALL REGION-
151 AM MDT THU JUN 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLATHEAD COUNTY UNTIL 230
AM MDT...
AT 148 AM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 7 MILES
SOUTHWEST OF KALISPELL...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...KALISPELL...
EVERGREEN...WHITEFISH...COLUMBIA FALLS...LA SALLE AND HUNGRY HORSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4851 11437 4840 11403 4803 11436 4811 11460
TIME...MOT...LOC 0751Z 206DEG 17KT 4816 11442
Flood, Deer Lodge
- When
- June 23, 5:00 AM MST to June 24, 8:00 PM MST
- Where
- Deer Lodge County, 0.21 mi NE of Anaconda to 0.24 mi NW of Anaconda
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Emergency Manager
- Coordinates
- 46.133, -112.948
Warm Springs Creek flooded the Cedar Street bridge in Anaconda. Homes and Cedar Street bridge were sand bagged. Washoe Park was flooded. Water flooded the foundation of 4 homes.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Connecticut, June 23, 20111 death · 2 injured · $8,000 · 1 event
- Tornadoes and Flash Flooding in Tennessee, June 23 to 24, 2011$185,000 · EF1 · 13 events
- Flooding in Utah, June 23 to 30, 2011$470,000 · 5 events
- Hail and Damaging Winds in South Carolina, June 23, 2011$64,000 · 1.25 in hail · 20 events
- Flash Flooding and Damaging Wind in New York, June 23, 2011$111,000 · 50 kt wind · 3 events
- Flooding in Illinois, June 23 to 30, 2011$70,000 · 6 events
- Hail and Damaging Winds in Kentucky, June 23, 2011$68,000 · 1 in hail · 5 events
- Hail and Damaging Winds in West Virginia, June 23, 2011$52,000 · 70 kt wind · 6 events
- Hail and Damaging Winds in North Carolina, June 23, 2011$46,000 · 1 in hail · 8 events
- Damaging Winds in Kentucky, June 23, 2011$58,000 · 55 kt wind · 2 events
- Damaging Winds in Ohio, June 23, 2011$25,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, June 23, 20111 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322691.